We provide a general method to analyze the asymptotic properties of a variety of estimators of continuous time diffusion processes when the data are not only discretely sampled in time but the time separating successive observations may possibly be random. We introduce a new operator, the generalized infinitesimal generator, to obtain Taylor expansions of the asymptotic moments of the estimators. As a special case, our results apply to the situation where the data are discretely sampled at a fixed nonrandom time interval. We include as specific examples estimators based on maximum-likelihood and discrete approximations such as the Euler scheme.
Yacine Aït-Sahalia. Per A. Mykland. "Estimators of diffusions with randomly spaced discrete observations: A general theory." Ann. Statist. 32 (5) 2186 - 2222, October 2004. https://doi.org/10.1214/009053604000000427